Florida, 2007Wildfire in Florida, May 6 to 14, 2007
May 6 to 14, 2007 · NWS JAX · 1 event in 1 county or zone
Lightning ignited a 20 acre fire near Georgetown, in southern Putnam County.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning ignited a 20 acre fire near Georgetown, in southern Putnam County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 6, 1:50 PM EST, 4 hours 10 minutes earlier.
Area forecast discussion, May 6, 1:50 PM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EDT SUN MAY 6 2007
...WINDY CONDITIONS THROUGH TUESDAY...
.SHORT TERM...BACKDOOR COLD FRONT MOVING S ALONG THE NE FL
COASTLINE WITH A SEVERE STORM OVER ST. JOHNS COUNTY PRODUCING
LARGE HAIL. STRONG HIGH PRESSURE WILL BUILD INTO THE AREA WHILE
LOW PRESSURE DEEPENS OVER THE ATLANTIC WATERS. THIS WILL PRODUCE
VERY WINDY CONDITIONS THROUGH TUESDAY ESPECIALLY ALONG THE COAST
AS THE SURFACE LOW PRESSURE DRIFTS S AND THEN BACK W TO NEAR THE
GA COAST ON WEDNESDAY WHILE WEAKENING. AFTER SHOWER ACTIVITY THIS
EVENING DRIER AIR ADVECTS INTO THE AREA TONIGHT ENDING THE POPS
FOR A COUPLE OF DAYS. ANOTHER CHANCE OF SHOWERS ON WEDNESDAY AS
MOISTURE ROTATES IN FROM THE EAST AS LOW NEARS COASTLINE.
.LONG TERM...ATLANTIC LOW PRESSURE WILL BE WEAKENING AND WILL
START TO GET KICKED EAST ON THURSDAY AS UPPER TROUGH OVER THE
PLAINS MOVES INTO THE SE. NOT MUCH CHANGE TO EXTENDED PERIOD.
&&
.AVIATION...OCNL MVFR DUE TO CEILINGS AND REDUCED VSBY DUE
TO SCATTERED SHOWERS/THUNDERSTORMS TIL 22Z. CONDITIONS
REMAINING MVFR MUCH OF THE OVERNITE DUE TO CEILINGS.
&&
.MARINE...SCA CONDITIONS ALREADY OFFSHORE AND HAVE GONE WITH
A GALE WARNING AND HIGH SURF ADVISORY BEGINNING TONIGHT.
MAY SEE SOME MINOR COASTAL FLOODING AND BEACH EROSION AT
HIGH TIDE TONIGHT AND AGAIN MONDAY.
&&
.FIRE WEATHER...IN THE WAKE OF THE FRONT AND LOW PRESSURE
OFFSHORE...A WINDY AND DRIER AIRMASS WILL USHER INTO THE
AREA. HAVE GONE WITH A RED FLAG FOR ALL INLAND AREAS
MONDAY AND FIRE WX WATCH FOR INLAND NE FL TUES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 51 73 48 76 / 20 0 0 10
SSI 57 70 58 74 / 10 0 0 30
JAX 52 70 50 77 / 20 0 0 20
SGJ 63 72 60 77 / 30 0 10 20
GNV 57 76 52 75 / 40 0 0 10
OCF 57 77 50 77 / 40 0 0 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 11 AM TO 8 PM EDT MONDAY FOR ALACHUA-
BAKER-BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-MARION-SUWANNEE-
UNION.
RED FLAG WARNING FROM 1 PM TO 8 PM EDT MONDAY FOR ALACHUA-BAKER-
BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-MARION-SUWANNEE-UNION.
WIND ADVISORY UNTIL 8 PM EDT TUESDAY FOR CLAY-DUVAL-FLAGLER-
NASSAU-PUTNAM-ST JOHNS.
HIGH SURF ADVISORY FROM MIDNIGHT TONIGHT TO 8 PM EDT TUESDAY FOR
DUVAL-FLAGLER-NASSAU-ST JOHNS.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR ALACHUA-BAKER-BRADFORD-COLUMBIA-GILCHRIST-
HAMILTON-MARION-SUWANNEE-UNION.
GA...LAKE WIND ADVISORY FROM 11 AM TO 8 PM EDT MONDAY FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-ECHOLS-JEFF
DAVIS-PIERCE-WARE-WAYNE.
RED FLAG WARNING FROM 1 PM TO 8 PM EDT MONDAY FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-ECHOLS-JEFF
DAVIS-PIERCE-WARE-WAYNE.
WIND ADVISORY UNTIL 8 PM EDT TUESDAY FOR COASTAL CAMDEN-COASTAL
GLYNN-INLAND CAMDEN-INLAND GLYNN.
HIGH SURF ADVISORY FROM MIDNIGHT TONIGHT TO 8 PM EDT TUESDAY FOR
COASTAL CAMDEN-COASTAL GLYNN.
AM...GALE WARNING UNTIL 8 PM EDT TUESDAY FOR ALTAMAHA SOUND GA TO
FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH
TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH
FL OUT 20 NM.
SMALL CRAFT ADVISORY FROM 5 AM MONDAY TO 8 PM EDT TUESDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
TO FLAGLER BEACH FL OUT 20 NM.
GALE WARNING FROM 8 PM THIS EVENING TO 5 AM EDT MONDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
TO FLAGLER BEACH FL OUT 20 NM.
&&
ZIBURA/PETERSON/KERNSHazardous weather outlook, May 6, 4:08 PM EST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
508 PM EDT SUN MAY 6 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-071000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
508 PM EDT SUN MAY 6 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...THIS AFTERNOON...
...SEVERE THUNDERSTORM WATCH FOR MARION COUNTY UNTIL 8 PM...
...WIND ADVISORY THROUGH TUESDAY FOR COASTAL AREAS...
...LAKE WIND ADVISORY FOR INLAND COUNTIES ON MONDAY...
...HIGH SURF ADVISORY FOR AREA BEACHES TONIGHT THROUGH TUESDAY...
...GALE WARNING FOR COASTAL WATERS...
A BACK DOOR COLD FRONT IS MOVING THROUGH THE REGION THIS AFTERNOON
WITH WINDS SHIFTING TO THE NORTHEAST AND BECOMING GUSTY. ALTHOUGH
AFTERNOON RELATIVE HUMIDITIES WILL BE ABOVE CRITICAL LEVELS SHIFTING
AND GUSTY WINDS WHEN COMBINED WITH VERY DRY FOREST AREAS COULD
RESULT IN A FIRE THREAT TODAY...PLEASE USE CAUTION IN WOODED AREAS.
SOUTH OF THE COLD FRONT THE AIRMASS WILL BECOME UNSTABLE THIS
AFTERNOON WITH A FEW STRONG AND SEVERE THUNDERSTORMS POSSIBLE
THIS AFTERNOON. THE PRIMARY THREATS WILL BE LARGE HAIL AND LIGHTNING.
WINDS WILL INCREASE THIS AFTERNOON AT THE COAST BEHIND THE FRONT
RESULTING IN ROUGH SURF CONDITIONS...A HIGH RISK OF RIP CURRENTS AND
POSSIBLE MINOR COASTAL FLOODING AS WELL AS HIGH SURF INTO TONIGHT.
A GALE WARNING IS IN EFFECT FOR THE OFFSHORE WATERS TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
INCREASING WINDS AND MUCH DRIER AIR WILL RESULT IN VERY DANGEROUS
FIRE CONDITIONS THROUGH MUCH OF THE WEEK. A FIRE WEATHER WATCH
IS IN EFFECT FOR MONDAY AFTERNOON...PLEASE USE CAUTION WHEN WORKING
OR PLAYING NEAR WOODED AREAS EARLY THIS WEEK.
INCREASING COASTAL WINDS AND SEAS WILL PRODUCE AN ELEVATED RISK OF
RIP CURRENTS...ALONG WITH THE POTENTIAL FOR MINOR COASTAL FLOODING
AND ROUGH SURF...THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION...SPOTTERS ARE REQUESTED TO SELF ACTIVATE SHOULD
SEVERE WEATHER OCCUR IN YOUR AREA.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
SANDRIK/ZIBURA
In the hours before
Local storm report, May 6, 4:02 PM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
502 PM EDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 5 S RAINBOW LAKES ESTAT 29.07N 82.45W
05/06/2007 E0.75 INCH MARION FL AMATEUR RADIO
PENNY SIZED HAIL IN DUNNELLON
&&
PPLocal storm report, May 6, 4:09 PM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
509 PM EDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HEAVY RAIN 5 S RAINBOW LAKES ESTAT 29.07N 82.45W
05/06/2007 M2.00 INCH MARION FL AMATEUR RADIO
2 INCHES OF RAIN IN LESS THAN AN HOUR IN DUNNELLON
&&
PPLocal storm report, May 6, 4:26 PM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
526 PM EDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND GST 4 SE ST. AUGUSTINE 29.86N 81.26W
05/06/2007 M48 MPH ST. JOHNS FL C-MAN STATION
&&
ARSSpecial weather statement, May 6, 4:26 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
526 PM EDT SUN MAY 6 2007
FLZ040-062215-
MARION-
526 PM EDT SUN MAY 6 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 615 PM
EDT...
AT 526 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTH OF ROMEO...OR 6 MILES
SOUTH OF WILLISTON...MOVING SOUTH AT 15 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND ROMEO...RAINBOW LAKES ESTATES AND
DUNNELLON THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
PETERSON
Local storm report, May 6, 4:51 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSONVILLE FL
551 PM EDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL ST. AUGUSTINE 29.89N 81.31W
05/06/2007 E1.00 INCH ST. JOHNS FL PUBLIC
0130 PM HAIL N ST. AUGUSTINE 29.89N 81.31W
05/06/2007 E1.25 INCH ST. JOHNS FL TRAINED SPOTTER
HAIL OCCURRED FOR PAST 5 MINUTES.
0145 PM TSTM WND GST 4 SE ST. AUGUSTINE 29.86N 81.26W
05/06/2007 M48.00 MPH ST. JOHNS FL C-MAN STATION
0220 PM TSTM WND DMG ESPANOLA 29.51N 81.31W
05/06/2007 FLAGLER FL EMERGENCY MNGR
TREES DOWN IN ESPANOLA. WIND ESTIMATED AT 50 MILES AN
HOUR.
0230 PM TSTM WND DMG PALM COAST 29.57N 81.21W
05/06/2007 FLAGLER FL EMERGENCY MNGR
POWERLINE DOWN ACROSS BURNING SAND ROAD. TIME ESTIMATED
BASED ON RADAR IMAGERY.
0240 PM TSTM WND DMG PALM COAST 29.57N 81.21W
05/06/2007 FLAGLER FL EMERGENCY MNGR
POWERLINE BLOWN DOWN AND FIRE STARTED AT 100 PATRICK
DRIVE AND MILWAUKEE. TREE BLOWN DOWN ON POWERLINE AT 4
SQUIRE COURT.
0242 PM HAIL PALM COAST 29.57N 81.21W
05/06/2007 M1.00 INCH FLAGLER FL EMERGENCY MNGR
I INCH HAIL REPORTED AT EATHEN ALLEN AND EATON DRIVE IN
PALM COAST. RAINFALL IN ONE HOUR THREE AND ONE QUARTER
INCHES.
0455 PM HAIL 5 S RAINBOW LAKES ESTAT 29.07N 82.45W
05/06/2007 E0.75 INCH MARION FL AMATEUR RADIO
PENNY SIZED HAIL IN DUNNELLON
0455 PM HEAVY RAIN 5 S RAINBOW LAKES ESTAT 29.07N 82.45W
05/06/2007 M2.00 INCH MARION FL AMATEUR RADIO
2 INCHES OF RAIN IN LESS THAN AN HOUR IN DUNNELLON
&&
AENYEDILocal storm report, May 6, 5:06 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
606 PM EDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM WILDFIRE 12 SSW FLAGLER BEACH 29.31N 81.21W
05/06/2007 FLAGLER FL EMERGENCY MNGR
UPDATE ON AIRPORT ROAD FIRE IN SOUTHERN FLAGLER COUNTY.
AS OF 5/6...THE FIRE GREW TO 6500 ACRES. THE RIMA RIDGE
NEIGHBORHOOD IN FLAGLER COUNTY HAS BEEN ADVISED TO
PREPARE FOR POSSIBLE EVACUATIONS.
&&
ENYEDIWildfire, Putnam
- When
- May 6, 6:00 PM EST to May 14, 7:00 PM EST
- Where
- Putnam forecast zone
- Reported by
- Newspaper
Lightning ignited a 20 acre fire near Georgetown, in southern Putnam County. The fire was on St Johns River Water Management land and was not threatening homes. Other fires of unknown size or cause were burning near Interlachen at this time.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, May 6 to 7, 2007$5.4 million · EF2 · 41 events
- Flash Flooding and Flooding in Kansas, May 6 to 11, 2007$6.2 million · 23 events
- Tornadoes and Flash Flooding in Oklahoma, May 6 to 7, 20074 injured · $218,000 · EF0 · 54 events
- Flash Flood and Flooding in Iowa, May 6 to 15, 2007$5.2 million · 11 events
- Flash Flooding and Flooding in Kansas, May 6 to 14, 2007$850,000 · 1.25 in hail · 18 events
- Flash Flooding and Flood in Kansas, May 6 to 7, 2007$1.3 million · 8 events
- Flooding in Iowa, May 6 to 13, 2007$675,000 · 19 events
- Flash Flooding and Flooding in Iowa, May 6 to 8, 2007$925,000 · 6 events
- Tornado and Hail in Florida, May 6, 2007$761,000 · EF0 · 9 events
- Tornado and Flash Flooding in Nebraska, May 6, 2007$155,000 · EF0 · 19 events
- Tornadoes and Flash Flooding in Texas, May 6 to 7, 2007$48,000 · EF0 · 22 events
- Flash Flooding and Hail in Missouri, May 6, 2007$50,000 · 2 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37541.